# SDR 20001026SH010

- Difficulty date: October 26, 2000
- Submitted: October 26, 2000
- Operation: General aviation
- Aircraft: N9299X
- Make and model: Piper PA-32R-301T
- Aircraft serial: 3257021
- Engine: Lyc TIO540S1AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6361
- Part serial: LT97071972
- Condition: Contaminated
- Location: Engine
- Part time: 440 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER REPORTED ENGINE GETTING HARDER TO START, LAST START TOOK 20 MINUTES, WOULD NOT START AT NEXT FUEL STOP.  REMOVED SPARK PLUG LEADS TO CHECK FOR SPARK, NONE NOTED ON EITHER MAGNETO.  REMOVED BOTH MAGS AND OPENED FOR INSP.  FOUND BOTH MAGS FULL OF MELTED GREASE.  GREASE APPEARS TO HAVE COME FROM MAGNETO BEARINGS.   RT MAG SHOWED SIGNS OF HIGHER HEAT AS GREASE WAS MORE LIQUID WHEN COMPARED TO LT MAG.  INSTALLED 2 NEW SLICK MAGS OF SAME MODEL NUMBERS.  OPER CHECK NORMAL WITH NO DIFFICULT STARTING.  (X)
